Annali di Matematica Pura ed Applicata

, Volume 60, Issue 1, pp 93-110

First online:

An invariant for certain smooth manifolds

  • James EellsJr.Affiliated withColumbia University
  • , Nicolaas H. KuiperAffiliated withLandbcuwhogeschoolNorthwestern University

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Starting with Hirzebruch's A-genus we define a numerical invariantμ for certain (4k-1)-manifolds. We produce examples to show howμ can distinguish differentiable structures on certain topological manifolds.